Arkansas, 2005

Damaging Wind in Arkansas, May 14, 2005

May 14, 2005 · NWS TSA · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 13, 10:25 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, May 13, 10:25 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1125 PM CDT FRI MAY 13 2005

.MESOSCALE UPDATE...
ALL COUNTIES IN OUR FORECAST AREA HAVE BEEN CLEARED FROM SPC
WATCHES.  RADAR TRENDS HAVE BEEN SLOWLY DOWN AND WHILE STORM CORES
BRIEFLY CYCLE UP...THEY DO NOT STAY SUSTAINED.  SO UNLESS WE NOTE A
MORE SUSTAINED RADAR APPEARANCE...WE WILL HANDLE CELLS THAT CYCLE UP
WITH SIG WEATHER ALERTS AND OR URBAN AND SMALL STREAM FLOOD
ADVISORIES.

THE FINAL PUSH OF COOLER AIR WILL SOON BEGIN TO SHOVE
THE CONVECTION SOUTH.  THE COVERAGE OF THUNDERSTORM
ACTIVITY HAS CONTINUED TO SLOWLY INCREASE...SO OVERNITE
WE SHOULD HAVE A LARGE RAIN AND THUNDERSTORM AREA COVERING
MUCH OF THE AREA AND SHIFTING SOUTHEAST WITH TIME.  WITH
THE OVERALL PATTERN EXPECTED TO MOVE SOON...THE HEAVY
RAINS SHOULD NOT LEAD TO FLASH FLOODING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, May 13, 10:35 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1135 PM CDT FRI MAY 13 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1135 PM CDT FRI MAY 13 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OF A JAY TO HENRYETTA LINE.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OF A JAY TO HENRYETTA LINE.
	ONSET...ONGOING.

DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE BECOME WIDESPREAD ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING IN ADVANCE OF A COLD
FRONT WHICH WAS APPROACHING NORTHWEST OSAGE COUNTY AT 1130 PM. THE
INTENSITY OF THE STORMS HAS DIMINISHED SINCE 10 PM BUT ISOLATED
STORMS MAY STILL POSE A THREAT OF HAIL UP TO PENNY SIZE AND WINDS
TO 60 MILES AN HOUR...MAINLY SOUTHEAST OF A JAY TO HENRYETTA LINE.
AS THE COLD FRONT PUSHED SOUTHEAST...THE SHOWERS AND STORMS WILL
END FROM THE NORTHWEST LATER TONIGHT AND EARLY SATURDAY MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGEMENT AGENCIES SHOULD CONTINUE TO
MONITOR THE STORMS OVERNIGHT FOR THE POTENTIAL OF AN ISOLATED
SEVERE STORM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY THROUGH THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL END EARLY SATURDAY FOLLOWED BY SEVERAL DAYS OF
DRY WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 13, 10:44 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1144 PM CDT FRI MAY 13 2005

OKZ063-068-069-140530-
ADAIR OK-CHEROKEE OK-DELAWARE OK-
1144 PM CDT FRI MAY 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     DELAWARE AND ADAIR

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

AT 1144 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHWEST OF SCRAPER TO ELDON...MOVING
NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...PROCTOR...BALLARD...WATTS...OAKS...TWIN OAKS...
KANSAS...COLCORD...WEST SILOAM SPRINGS...ELDON AND SCRAPER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
Special weather statement, May 13, 10:51 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT FRI MAY 13 2005

OKZ049-140545-
PUSHMATAHA OK-
1151 PM CDT FRI MAY 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     PUSHMATAHA

AT 1151 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 16 MILES NORTHWEST OF EUBANKS TO 5 MILES
NORTHWEST OF MOYERS TO 4 MILES SOUTH OF DARWIN...MOVING EAST AT 40
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
ANTLERS...CLAYTON...CORINNE...DELA...RATTAN...CLOUDY...MOYERS...
FINLEY...KOSOMA...SNOW...NASHOBA...STANLEY...TUSKAHOMA...KIAMICHI...
ALBION...OLETA...DARWIN...KELLOND...EUBANKS AND DUNBAR.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
Special weather statement, May 13, 10:55 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1155 PM CDT FRI MAY 13 2005

OKZ070-072-074-140600-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
1155 PM CDT FRI MAY 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE AND SEQUOYAH

IN SOUTHEAST OKLAHOMA
     HASKELL

AT 1155 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES WEST OF WARNER TO 9 MILES NORTHWEST OF
ENTERPRISE...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...STIGLER...ENTERPRISE...
WHITEFIELD...KEOTA...KANIMA...TAMAHA...SALLISAW...GANS...MC KEY...
VIAN...GORE...BRUSHY...MARBLE CITY...BOX...BRIARTOWN...PORUM...WARNER
AND WEBBERS FALLS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
Special weather statement, May 13, 11:09 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1209 AM CDT SAT MAY 14 2005

ARZ001-140600-
BENTON AR-
1209 AM CDT SAT MAY 14 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     BENTON

AT 1209 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF CHEROKEE CITY TO 5 MILES
SOUTHWEST OF SILOAM SPRINGS TO 9 MILES SOUTHWEST OF LAKE FRANCIS...
MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...ROCKY COMFORT...FAIRMOUNT...MILLER...
BENTONVILLE...SILOAM SPRINGS...SULPHUR SPRINGS...GENTRY...GRAVETTE...
PEA RIDGE...LAKE FRANCIS...GALLITIN...HEALING SPRINGS...SPRINGTOWN...
HIGHFILL...CAVE SPRINGS...CHEROKEE CITY...VAUGHN...DECATUR...
CENTERTON...HIWASSE AND BELLA VISTA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, May 13, 11:29 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1229 AM CDT SAT MAY 14 2005

ARZ019-029-OKZ072-076-140630-
CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
1229 AM CDT SAT MAY 14 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     CRAWFORD AND SEBASTIAN

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH AND LE FLORE

AT 1229 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF BRUSHY TO 13 MILES WEST OF
COWLINGTON...MOVING EAST AT 45 MPH.

MANY LOCATIONS ACROSS THESE COUNTIES WILL BE AFFECTED BY THESE STORMS...
WITH GUSTS TO 50 MPH POSSIBLE.
Special weather statement, May 14, 12:10 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
110 AM CDT SAT MAY 14 2005

ARZ020-140715-
FRANKLIN AR-
110 AM CDT SAT MAY 14 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 110 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 19 MILES NORTHWEST OF LONELM TO 15 MILES WEST OF
CHARLESTON...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...CASS...PARADISE...ALIX...TAFT...
OZARK...CHARLESTON...BRANCH...CECIL...ALTUS...TONEY...LONELM...JETHRO...
MOUNTAIN TOP...BARNES...TURNERS BEND...REDDING AND WIEDERKEHR VILLAGE.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

The radar

The Western Arkansas radar (KSRX), 48 km away, was scanning. The volume nearest the first event began at 06:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
May 14, 12:30 AM CST to 12:45 AM CST
Where
Franklin County, 4 mi W of Ozark
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.500, -93.900

Thunderstorm winds estimated at 70 miles an hour blew down trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449445.